Does GABA cause IBSD problems to get worse? - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Does GABA cause IBSD problems to get worse?

GABA IBS IBSD diarrhea

  • Please log in to reply
3 replies to this topic

#1 floppsymoppsy

floppsymoppsy

    New Member

  • Members
  • Pip
  • 15 posts
  • Country:United States

Posted 05 August 2014 - 05:17 PM

Advertisement

  I've got GAD bad, really bad. Prescription meds have caused terrible side effects, so now I'm down to a teeny bit of Ativan. Not a lot of help. I recently tried PharmaGABA (the kind that can cross the blood brain barrier) with high hopes that it could deal with the anxiety. I started out at a low dose (100 mg), then after a few days went up to 200mg. That day I had uncontrollable diarrhea. Terrible! I didn't make it to the toilet. I've been afraid to take it since. The thing is, I've been having diarrhea problems more lately anyway, so it could have been a coincidence. Before I consider taking it again and risking a really awful day, I thought I'd ask if anyone here has had experience with taking PharmaGABA?  Did it effect your IBS? Did it help your mood? unsure.png

 

                                                             Thanks!



#2 BQ

BQ

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 14427 posts
  • Country:United States

Posted 06 August 2014 - 09:22 AM

Haven't read anything to say it can.  May be it was just a coincidence.


Please remember this is a group of folks seeking support on how to live with and manage IBS. THESE ARE ONLY MY OWN THOUGHTS. IF YOU WANT AN EXPERT OPINION, ASK A MEDICAL PROFESSIONAL.

#3 Nojokeibs

Nojokeibs

    Prolific Member

  • Members
  • PipPipPip
  • 242 posts
  • Country:United States

Posted 06 August 2014 - 11:20 AM

I take GABA, and currently it's the plain old Solgar 500mg one.  It has a relaxing effect and an effect that eases muscle tension.  If any of that leads to incontinence for you, then maybe it's not such a good idea.  There are supplement lists you can find that will help your body to make more GABA instead of taking the supplement itself.  That way if your body is reluctant to make it for some reason, you are at least sticking to vitamins which help somewhere else.  The lists are strangely similar to the same lists for making endogenous antioxidants like glutathione, so the vitamins won't be wasted. They usually include lots of B vitamins, added P5P, NAC, etc... some things like Red Bull have a bunch of these in a widely available (and SUGARY) package.  


Ever been to the Museum of Medical Oddities in Philadelphia, PA?  My picture is from there.  That's the guy with the megacolon.  I suppose he lived before surgery could help him.  His actual colon is there too, thick as my leg.  

----

My History in Brief


#4 Trudyg

Trudyg

    Prolific Member

  • Members
  • PipPipPip
  • 894 posts
  • Country:United States

Posted 07 August 2014 - 10:57 AM

they say that gaba and 5-htp react with different receptors, the 3-htp is the gut reactor.  But, I got looser when I took them for my insomnia so all you can do is test for yourself.  Everything they say to do for insomnia gives me diarrhea.







Also tagged with one or more of these keywords: GABA, IBS, IBSD, diarrhea


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here